Alert archive / Kansas / Wind Advisories in 2019
Wind Advisory 12, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Apr 27, 2019, 3:21 AM CDT for 11 counties in Kansas. It took effect at Apr 27, 2019, 10:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2019, 3:21 AM CDT (08:21 UTC)
- In effect from
- Apr 27, 2019, 10:00 AM CDT
- Expired
- Apr 27, 2019, 6:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Chase County, KS, Ellsworth County, KS, Harvey County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS
The radar
The Wichita radar (KICT), 100 km from the middle of the area, began a volume at 08:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.4 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2589 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 405 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
902 WWUS73 KICT 270821 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 321 AM CDT Sat Apr 27 2019 ...Gusty North Winds Today... KSZ032-033-047>049-272230- /O.NEW.KICT.WI.Y.0012.190427T1600Z-190427T2300Z/ Russell-Lincoln-Barton-Ellsworth-Saline- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, and Salina 321 AM CDT Sat Apr 27 2019 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CDT THIS EVENING... The National Weather Service in Wichita has issued a Wind Advisory, which is in effect from 11 AM this morning to 6 PM CDT this evening. * Winds...North 25 to 35 mph with gusts up to 45 mph. * Timing...11 AM to 6 PM today * Impacts...Any unsecured outdoor items such as furniture, trampolines may become displaced or airborne. Difficulty driving high profile vehicles will be come likely, especially along east and west oriented roads like Interstate 70. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of at least 30 mph and/or wind gusts over 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Metzger
3 follow-up statements
251 WWUS73 KICT 270825 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 325 AM CDT Sat Apr 27 2019 ...Gusty North Winds Today... KSZ032-033-047>049-272230- /O.EXT.KICT.WI.Y.0012.190427T1500Z-190427T2300Z/ Russell-Lincoln-Barton-Ellsworth-Saline- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, and Salina 325 AM CDT Sat Apr 27 2019 ...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING... * Winds...Northwest 25 to 35 mph with gusts up to 45 mph. * Timing...10 AM to 6 PM today * Impacts...Any unsecured outdoor items such as furniture, trampolines may become displaced or airborne. Difficulty driving high profile vehicles will be come likely, especially along east and west oriented roads like Interstate 70. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of at least 30 mph and/or wind gusts over 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Metzger
280 WWUS73 KICT 271610 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 1110 AM CDT Sat Apr 27 2019 ...Strong Northwest Winds This Afternoon... KSZ050>053-067-068-272300- /O.EXA.KICT.WI.Y.0012.000000T0000Z-190427T2300Z/ Rice-McPherson-Marion-Chase-Reno-Harvey- Including the cities of Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, and Newton 1110 AM CDT Sat Apr 27 2019 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING... The National Weather Service in Wichita has issued a Wind Advisory, which is in effect until 6 PM CDT this evening. * Winds...Northwest 25 to 35 mph with gusts to around 45 mph. * Timing...10 AM to 6 PM today. * Impacts...Any unsecured outdoor items such as furniture and trampolines may become displaced or airborne. Difficulty driving will likely be difficult, especially in high profile vehicles, and along east-west oriented roads and highways such as I-70 and Highway 50. Be alert for strong cross winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds from 30 to 39 mph and or gusts from 46 to 57 mph are likely. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ KSZ032-033-047>049-272300- /O.CON.KICT.WI.Y.0012.000000T0000Z-190427T2300Z/ Russell-Lincoln-Barton-Ellsworth-Saline- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, and Salina 1110 AM CDT Sat Apr 27 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * Winds...North 30 to 40 mph with gusts up to 50 mph. * Timing...10 AM to 6 PM today * Impacts...Any unsecured outdoor items such as furniture and trampolines will likely become displaced or airborne. Driving will be difficult, especially in high profile vehicles and on east-west oriented roads and highways such as I-70 and Highway 50. Be alert for strong cross winds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds from 30 mph to 39 mph and/or gusts from 46 to 57 mph are likely. Winds this strong will make driving difficult, especially for high profile vehicles. Be extra careful. && $$
992 WWUS73 KICT 272252 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 552 PM CDT Sat Apr 27 2019 KSZ032-033-047>053-067-068-280000- /O.EXP.KICT.WI.Y.0012.000000T0000Z-190427T2300Z/ Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion- Chase-Reno-Harvey- Including the cities of Russell, Lincoln, Sylvan Grove, Great Bend, Ellsworth, Wilson, Salina, Lyons, Sterling, McPherson, Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, Hutchinson, and Newton 552 PM CDT Sat Apr 27 2019 ...WIND ADVISORY WILL EXPIRE AT 6 PM CDT THIS EVENING... North winds have been on the decrease over the last few hours, and therefore the wind advisory will be allowed to expire at 6 pm. $$ Lawson
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Apr 27, 3:15 AM CDT, 6 minutes earlier.
Area forecast discussion, Apr 27, 3:15 AM CDT, 6 minutes before
Area Forecast Discussion National Weather Service Wichita KS 315 AM CDT Sat Apr 27 2019 .SHORT TERM...(Today through Monday night) Issued at 315 AM CDT Sat Apr 27 2019 Saturday will be marked by the frontal exiting the region and winds kicking around to the north. High pressure will build into the region with decent CAA. This will keep temperatures near or a little below normal for the next couple of days. Additionally, the pressure gradient will be rather tight which will make Saturday a rather windy day. Areas along the I-70 corridor are likely to be in the advisory criteria with wind gusts of 40-45 mph possible. By Sunday afternoon, the winds will turn back around to the south and moisture advection will resume. Rain chances will rapidly increase Sunday afternoon. This will be the main challenge for the short term. While the short range models are strongly hinting that Eastern Kansas will be the first area to see the shower and thunderstorm activity, none of them really agree on where it will start. At this time, it appears much of the Eastern CWA will see the start of the shower and thunderstorm activity. Severe weather does not look likely Sunday afternoon and evening. This is due to a rather strong cap in place. Model soundings for Sunday afternoon and evening show a decent inversion in place keeping surface based convection unlikely. Mid-levels on the other hand look a little better. The mid-level conditions will improve as the next frontal system encroaches on the region Sunday night and into Monday. As Sunday night progresses, many of the models bring in anywhere from 1200-2500J of MUCAPE into the region with the southern portions of the CWA looking to be the focal point for a period of time. Normally this would indicated a good chance for severe weather but with some decent CIN and inversions in place, isolated severe thunderstorms are much more likely rather than wide spread. Metzger .LONG TERM...(Tuesday through Friday) Issued at 315 AM CDT Sat Apr 27 2019 The extended range looks to remain rather unsettled. The front expected for Sunday night and into Monday is looking to stall of the region Monday night. Moisture transport is expected to remain good from the south. Considering the Gulf of Mexico is open making plenty of gulf moisture available to this frontal boundary, the rain chances looks to remain rather high through Wednesday of next week. The placement of the stall frontal boundary will also make the chances of locally heavy rain much more likely. This raises the specter of localized flooding Tuesday and into Wednesday. Confidence remains low for the mid week rain at this time as most of the models are not in good agreement on intensity. They are in good agreement that showers and thunderstorms are likely to remain in the region through Wednesday. This will keep temperatures below normal through Wednesday. By Thursday and Friday, clearing is is expected and temperatures are expected to recover toward normal. Metzger && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1058 PM CDT Fri Apr 26 2019 Increasing low level south to southwest winds overnight has resulted in low level wind shear across most of the area. An shortwave upper trof will also move over the area, bringing a slight chance for showers/isolated storms. Otherwise, VFR conditions should prevail thru the forecast valid period. Strong north to northwest winds will develop behind a cold front by late morning on Saturday and last through the afternoon. KED && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 73 42 65 56 / 0 10 20 60 Hutchinson 71 40 65 53 / 0 10 20 60 Newton 71 38 64 53 / 0 10 20 70 ElDorado 73 40 64 56 / 0 10 20 60 Winfield-KWLD 76 43 67 58 / 10 10 20 50 Russell 68 37 66 46 / 0 10 10 60 Great Bend 69 38 66 48 / 0 10 10 50 Salina 66 38 65 50 / 0 10 20 70 McPherson 70 38 64 51 / 0 10 20 70 Coffeyville 77 43 67 61 / 40 10 30 50 Chanute 75 40 65 59 / 40 0 30 60 Iola 74 39 64 59 / 40 0 30 60 Parsons-KPPF 76 42 66 60 / 40 0 30 50 && .ICT WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 11 AM this morning to 6 PM CDT this evening for KSZ032-033-047>049. && SHORT TERM...ELM LONG TERM...ELM AVIATION...KED
Hazardous weather outlook, Apr 26, 4:41 PM CDT, 10 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 441 PM CDT Fri Apr 26 2019 KSZ032-033-047>053-067>072-082-083-091>096-098>100-272145- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 441 PM CDT Fri Apr 26 2019 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Showers and thunderstorms are expected to develop overnight. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Scattered showers and thunderstorms during the early morning hours Saturday will be likely in Southeast Kansas. Severe weather is not expected. Mild and breezy conditions Saturday will create very high fire danger for portions of Central Kansas during the afternoon Saturday. Off and on showers and thunderstorms will be possible Sunday through Thursday of next week. Wide spread severe weather is not expected. The best chances for isolated severe storms are Sunday night to Monday and Tuesday night to Wednesday. Confidence remains low on timing, intensity and location of the severe weather. Stay tuned for further updates. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.